MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER, PERCUTANEOUS

MICROVENTION, INC. SCEPTER C; CATHETER, PERCUTANEOUS
Model Number BC0420C
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: internal carotid cavernous sinus leak (left side).During the procedure, found that the balloon was ruptured after filling to 0.4cc, and the whole device was removed.Examination of the patient's blood vessels showed no abnormality.After readjusting the position, replaced with a new 4*20 balloon, which was filled to 0.4cc without abnormalities and the effect was satisfactory.The microcatheter was in place, 8 coils such as 20* 50,18 * 44,16 *39 were filled successively, and 8 glue were injected through other microcatheter.The angiography effect was satisfactory and the procedure was completed.The side wall liquid of the balloon is squeezes liquid out, in a jet shape, and the side wall of the balloon has holes.Patient is fine.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Correction: corrected udi in section d.Items returned for investigation: scepter c the balloon was returned ruptured.The catheter shaft was also found to be kinked at the strain relief.The investigation of the returned balloon catheter found the catheter shaft kinked at the strain relief and the balloon ruptured as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the kink in the catheter shaft, but the kink is consistent with the device experiencing forces exceeding the shaft's yield strength.The physical evaluation of the device could not identify the conditions or circumstances that led to the rupture, but this condition is consistent with the device experiencing forces over specification due to over inflation.
 
Event or Problem Description

Brand Name
SCEPTER C
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20218505
Report Number2032493-2024-00684
Device Sequence Number7727307
Product Code DQY
UDI-Device Identifier00842636020553
UDI-Public(01)00842636020553(11)230720(17)260630(10)0000394744
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberBC0420C
Device Lot Number0000394744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown